Kentucky, 2017

Tornadoes and Flash Flooding in Kentucky, June 23 to 26, 2017

June 23 to 26, 2017 · NWS LMK · 40 events in 18 counties and zones

Tropical Storm Cindy made landfall along the Gulf Coast and quickly lifted northeast toward the lower Ohio Valley June 22-23. The remnants interacted with a cold front from the Upper Midwest to produced widespread heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$445,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Tropical Storm Cindy made landfall along the Gulf Coast and quickly lifted northeast toward the lower Ohio Valley June 22-23. The remnants interacted with a cold front from the Upper Midwest to produced widespread heavy rainfall. The unseasonably moist air mass led to widespread rainfall amounts of 1-2 inches with an embedded swath of 3-6 inches across central Kentucky. This led to numerous reports of flash flooding with some swift water rescues occurring as well. Multiple roads across many counties were closed for a period of time due to the high water. Three river points rose into minor flood, mainly across the Bluegrass region. In addition, several strong to severe thunderstorms tracked across the area which brought down numerous trees and power poles. The environment also supported short spin-up tornadoes and 2 did touch down across central Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 23, 2:19 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 23, 2:19 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
319 PM EDT Fri Jun 23 2017

.Short Term (Now through Saturday Night)...
Issued at 306 PM EDT Fri Jun 23 2017

At mid afternoon the center of Cindy's circulation was between
Bowling Green and Paducah, heading to the ENE. Moderate to heavy
rain will accompany the low is it progresses across southern
Kentucky, moving into eastern Kentucky by mid-evening. Though the
chances of flooding have diminished, locally heavy downpours will
still be possible. After coordinating with JKL and OHX, will keep
FFA as is, but the headlines will most likely be able to be
cancelled before their scheduled expiration time.

Low level shear has weakened a bit over eastern sections of the CWA
over the past few hours. Shear remains high closer to Cindy, but a
thick overcast and steady moderate to heavy rain are limiting
instability there. Still, cells east of I-65 will have to be watched
for low level rotation over the next few hours.

A cold front coming in from the northwest, accompanied by widely
scattered convection, will enter the region this evening and
gradually push the rain out. South central Indiana will be dry by
11pm, and central Kentucky before dawn Saturday.

Patchy valley fog may form near Lake Cumberland around sunrise
Saturday, though cirrus may help to keep it at bay.

Saturday and Saturday night will be dry with afternoon temperatures
peaking around 80. Lows in the 50s Saturday night will be about 10
degrees cooler than normal.

.Long Term (Sunday through Friday)...
Issued at 318 PM EDT Fri Jun 23 2017

Most of the long term will be dry as high pressure slowly moves from
the Plains to off the Carolina coast. Monday and Tuesday will be the
picks of the week with plenty of sunshine and highs only in the 70s.
(By comparison, record highs for those days are in the 101-105
degree range.) As the anticyclone moves off to the east,
temperatures will warm back up into the 80s for afternoon
temperatures Wednesday through Friday.

A cold front approaching from the west may bring some scattered
shower and thunderstorm chances to the region late in the week,
though it looks like the front may have trouble making it very far
to the east as it runs into the west side of the aforementioned high
to our southeast.

&&

.Aviation (18Z TAF Update)...
Issued at 152 PM EDT Fri Jun 23 2017

Low pressure associated with the remnants of Cindy is currently
centered west of BWG, and will move east across the region this
afternoon and evening. Deep tropical moisture is moving into the
area associated with that feature, and ahead of an approaching cold
front from the NW. Very high rainfall rates are expected with
showers and a few embedded T-Storms. Have included prevailing MVFR
vis in SHRA, with TEMPO IFR vis based on best timing for each site.
Will also mention VCTS, for a few isolated T-storms.

Best timing at SDF for heavy rainfall will be in the 4 to 8 PM EDT
time frame, between 5 and 10 PM EDT at LEX, and between 1 and 6 PM
CDT at BWG. Current gusty winds should actually let up a bit as the
heavier rain sets in, but will sill have to be cautionary of any
embedded t-storms.

Otherwise, surface winds veer around to NW as the low and cold front
pass, with conditions quickly improving back to VFR this evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flash Flood Watch through Saturday morning for KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...Flash Flood Watch until 2 AM EDT /1 AM CDT/ Saturday for
     INZ076>079-083-084-089>092.

&&

Short Term........13
Long Term.........13
Aviation..........BJS
Hazardous weather outlook, Jun 23, 2:53 PM EST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
353 PM EDT Fri Jun 23 2017

KYZ036-037-040>043-046>049-054>057-064>067-073>078-081-082-242000-
Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Washington-Mercer-
Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-
Lincoln-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Georgetown, Cynthiana, Versailles,
Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville,
Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg,
Campbellsville, Liberty, Stanford, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/

...FLASH FLOOD WATCH IN EFFECT TONIGHT...
...TORNADO WATCH 368 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS
EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Locally torrential downpours may lead to minor flooding as the
remnants of former Tropical Storm Cindy move through the region.
Also, a few thunderstorms could produce gusty winds or even a brief,
weak tornado through early this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for this evening.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ023>035-038-039-045-053-061>063-070>072-242000-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Nelson-Larue-
Butler-Edmonson-Hart-Logan-Warren-Simpson-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville,
Frankfort, Taylorsville, Lawrenceburg, Bardstown, Hodgenville,
Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green,
Franklin, and Providence
353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/

...FLASH FLOOD WATCH IN EFFECT TONIGHT...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Locally torrential downpours may lead to minor flooding as the
remnants of former Tropical Storm Cindy move through the region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should report instances of high water.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-242000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, and Jeffersonville
353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Locally torrential downpours may lead to minor flooding as the
remnants of former Tropical Storm Cindy move through the region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should report instances of high water.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Special weather statement, Jun 23, 12:26 PM EST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
1226 PM CDT FRI JUN 23 2017

KYZ070>072-231800-
Warren-Logan-Simpson-
1226 PM CDT FRI JUN 23 2017

...A SHOWER WILL AFFECT LOGAN...NORTHWESTERN SIMPSON AND WEST CENTRAL
WARREN COUNTIES...

At 1226 PM CDT, a heavy shower was located near Russellville, moving
northeast at 45 mph.

Winds in excess of 40 mph are possible with this shower.

Locations impacted include...
Russellville, Anderson, Auburn, Adairville, Cooperstown, Insco,
Danby, Dennis, Chandlers Chapel and South Union.

Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3673 8706 3705 8684 3696 8656 3665 8681
      3665 8688
TIME...MOT...LOC 1726Z 212DEG 40KT 3675 8691

EBW
Special weather statement, Jun 23, 4:03 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
503 PM EDT FRI JUN 23 2017

KYZ027-028-053-063-232130-
Hart-Grayson-Hardin-Larue-
503 PM EDT FRI JUN 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LARUE...
NORTHWESTERN HART...SOUTHEASTERN GRAYSON AND SOUTH CENTRAL HARDIN
COUNTIES...

At 503 PM EDT/403 PM CDT/, a strong thunderstorm was located 12 miles
east of Leitchfield, moving northeast at 35 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Upton, Sonora, Rock Creek, Seven Corners, Lines Mill, Broad Ford,
Flint Hill, Pearman, Snap and Glendale.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3734 8609 3745 8621 3766 8590 3748 8572
TIME...MOT...LOC 2103Z 230DEG 31KT 3743 8607

EBW

The radar

The Louisville radar (KLVX), 53 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

20 flash flood, 15 thunderstorm wind, 3 flood, 2 tornado. Local standard time, as filed.

Tornado, Larue

When
June 23, 4:37 PM EST to 4:45 PM EST
Where
Larue County, 1.41 mi E of Mathers Mill to 0.17 mi NNE of Leafdale
Rating
EF1
Path length
5.1 mi
Path width
75 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.529, -85.744

The tornado first downed a large tree on McDowell Rd 2.8 miles south of Hodgenville. It damaged tree tops at the Lincoln Birthplace National Historical Park as it moved northeast. At the end of Earl Jones Road, the tornado destroyed one cinder block and wood barn and damaged the roof of another, scattering debris several hundred yards. The tornado then skipped intermittently over primarily open farmland for several miles before uprooting and snapping several trees along Leafdale Road west of Highway 470.

Flash Flood, Hardin

When
June 23, 4:40 PM EST
Where
Hardin County, 2.76 mi S of Colesburg to 2.82 mi SSE of Colesburg
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.740, -85.780

The Hardin County COOP Observer reported high water flowing across US Highway 62 northeast of Elizabethtown.

Flash Flood, Hardin

When
June 23, 4:45 PM EST
Where
Hardin County, Rineyville to 0.39 mi N of Rineyville
Cause
Heavy Rain
Reported by
Public
Coordinates
37.750, -85.970

The public reported high water running down street.

Thunderstorm Wind, Nelson

When
June 23, 4:54 PM EST
Where
Nelson County, 1.49 mi NNW of Balltown
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.750, -85.510

Local law enforcement reported trees snapped in the Balltown area.

Flash Flood, Hardin

When
June 23, 4:54 PM EST
Where
Hardin County, 0.88 mi NE of Howe Vly to 0.3 mi NW of Franklin Xrds
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.690, -86.070

High water was observed flowing across Kentucky Highway 86 between Cecilia and the Breckinridge County line.

Thunderstorm Wind, Nelson

When
June 23, 4:55 PM EST
Where
Nelson County, 1.09 mi W of Culvertown
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.700, -85.550

Local law enforcement reported multiple trees down across the southern part of Nelson County.

Tornado, Marion

When
June 23, 5:05 PM EST to 5:07 PM EST
Where
Marion County, 0.36 mi WSW of St Francis to 0.89 mi S of Loretto
Rating
EF1
Path length
2.1 mi
Path width
100 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
37.618, -85.436

This tornado spun up in a broader area of 40-60 mph winds that caused minor tree damage across an area over a mile wide in western Marion County. The tornado touched down on the edge of a large wooded area west of Highway 527 0.4 miles south of St Francis. Moving due east, it snapped the trunks of several large trees, blocking the highway, and mowed down a line of trees along Louis Mattingly Road. It continued to to tree-top damage in a heavily wooded area as it moved east, then tore roof panels off several hog barns on the south end of A. Mills Road. Drone footage of corn near the barns showed multiple streaks of converging winds in an area approximately 100 yards in width. Continuing to east-southeast, the tornado left downed numerous more trees in a cyclonic pattern on both sides of Spencer-Hamilton Road south of Loretto. Strong inflow and outflow winds estimated at 60-80 mph damaged several outbuildings and downed other trees south of the tornado along Spencer-Hamilton Road as the tornado dissipated. The Louisville NWS office thanks John Humphress and Tanner Thompson for the drone imagery that helped pinpoint the path of this rural tornado.

Thunderstorm Wind, Marion

When
June 23, 5:08 PM EST
Where
Marion County, 3.56 mi ESE of Nurkes Spg
Measured
53 kt (61 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
37.630, -85.290

Local law enforcement reported trees on a house on St. Rose Road.

Thunderstorm Wind, Marion

When
June 23, 5:15 PM EST
Where
Marion County, 1.64 mi E of Loretto
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
37.630, -85.370

Thunderstorm Wind, Marion

When
June 23, 5:15 PM EST
Where
Marion County, 0.69 mi N of Loretto
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.640, -85.400

Trained spotters reported trees down in the area.

Thunderstorm Wind, Marion

When
June 23, 5:20 PM EST
Where
Marion County, 3.5 mi N of Lebanon
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.620, -85.240

Local law enforcement reported trees down across Horan Lane.

Thunderstorm Wind, Washington

When
June 23, 5:25 PM EST
Where
Washington County, 0.88 mi SE of St Catherine
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.690, -85.240

Washington County officials reported multiple trees down across the county.

Thunderstorm Wind, Anderson

When
June 23, 5:35 PM EST
Where
Anderson County, 0.69 mi N of Lawrenceburg
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
38.040, -84.900

Trees were reported down in the area due to severe thunderstorm winds.

Thunderstorm Wind, Marion

When
June 23, 5:38 PM EST
Where
Marion County, 3.02 mi SE of Bradfordsville
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.470, -85.110

A NWS Storm Survey concluded that a localized microburst caused damage to a small outbuilding and downed 4 hardwood trees. Winds were estimated around 60 mph.

Thunderstorm Wind, Taylor

When
June 23, 5:42 PM EST
Where
Taylor County, 1.49 mi SSE of Arista
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
37.350, -85.290

A tree fell across Reids Chapel Road.

Flash Flood, Bullitt

When
June 23, 5:45 PM EST
Where
Bullitt County, 0.69 mi N of Lebanon Jct to 0.16 mi NNW of Lebanon Jct
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.840, -85.730

High water was flowing over Sanders Road with debris.

Flash Flood, Franklin

When
June 23, 5:47 PM EST
Where
Franklin County, 0.69 mi S of Farmdale to 0.86 mi WSW of Farmdale
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.110, -84.920

Local law enforcement reported that several roads, including Old Lawrenceburg Road, Green-Wilson Road, Evergreen Road, and Jones Lane were all covered with 6 to 8 inches of water flowing over.

Flash Flood, Franklin

When
June 23, 5:47 PM EST
Where
Franklin County, 0.54 mi E of Big Eddy to 0.34 mi WNW of Cliffside
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.170, -84.860

Local law enforcement reported Big Eddy Road covered by 6 to 8 inches of high water.

Flash Flood, Franklin

When
June 23, 5:47 PM EST
Where
Franklin County, 0.7 mi W of Frankfort to 0.75 mi W of Frankfort
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.199, -84.863

Meadowbrook Road covered by 6 to 8 inches of high flowing water.

Flash Flood, Franklin

When
June 23, 5:47 PM EST
Where
Franklin County, 1.76 mi SW of Flag Fork to 2.7 mi S of Flag Fork
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.300, -84.970

Lebanon Ridge Road and Goose Creek Road both had 6 to 8 inches of flowing water.

Flash Flood, Nelson

When
June 23, 5:47 PM EST
Where
Nelson County, 3.01 mi SE of Coxs Creek to 2.81 mi ESE of Coxs Creek
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.870, -85.430

Local media reported high water flowing over Murray Run Road.

Thunderstorm Wind, Mercer

When
June 23, 5:55 PM EST
Where
Mercer County, 1.38 mi N of Nevada
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.720, -84.920

Local law enforcement reported multiple trees down due to severe thunderstorm winds across Mercer County southweset of Harrodsburg.

Flash Flood, Anderson

When
June 23, 6:00 PM EST
Where
Anderson County, 1.64 mi W of Ballard to 1.22 mi W of Ballard
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.920, -85.010

High water was flowing over Ballard Road.

Flash Flood, Anderson

When
June 23, 6:00 PM EST
Where
Anderson County, 0.69 mi S of Lawrenceburg to 0.8 mi SSW of Lawrenceburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.020, -84.900

High water was flowing over Park Lane.

Flash Flood, Anderson

When
June 23, 6:00 PM EST
Where
Anderson County, 1.77 mi WSW of Alton Station to 0.59 mi W of Alton Station
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.070, -84.980

High water was flowing over Alton Station Road.

Thunderstorm Wind, Jessamine

When
June 23, 6:21 PM EST
Where
Jessamine County, High Bridge
Measured
53 kt (61 mph) estimated gust
Property damage
$45,000
Reported by
Emergency Manager
Coordinates
37.820, -84.720

Jessamine County emergency manager reported numerous power poles and several large trees downed due to severe thunderstorm winds.

Thunderstorm Wind, Jessamine

When
June 23, 6:21 PM EST
Where
Jessamine County, 1.76 mi SW of Wilmore
Measured
53 kt (61 mph) estimated gust
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
37.830, -84.690

A NWS Storm Survey team found sporadic wind damage along a 5.5 mile path near Wilmore. Several trees were downed along with some utility poles snapped or bent. There also minor structural damage.

Flash Flood, Hardin

When
June 23, 6:30 PM EST
Where
Hardin County, Gaithers to 0.97 mi SE of Martin Box
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.650, -85.900

Westbound lanes of the Western Kentucky Parkway at mile marker 133 were blocked due to high water. Traffic was rerouted off the road as a result.

Flash Flood, Nelson

When
June 23, 6:30 PM EST
Where
Nelson County, 0.88 mi SW of Bardstown Arpt to 1.35 mi SSE of Bardstown Arpt
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.810, -85.510

Officials reported multiple roads closed to high water including Boston Road and Bloomfield Road.

Flash Flood, Nicholas

When
June 23, 6:30 PM EST
Where
Nicholas County, 0.69 mi S of Carlisle to 1.04 mi SW of Carlisle
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.310, -84.030

The Nicholas County emergency manager reported many closed roads across the county and water in some homes.

Flash Flood, Woodford

When
June 23, 6:30 PM EST
Where
Woodford County, 0.69 mi N of Versailles to 1.54 mi WNW of Versailles
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.060, -84.730

Roads were closed due to high water at Big Sink Pike and McAllens Ferry.

Flash Flood, Taylor

When
June 23, 6:38 PM EST
Where
Taylor County, 2.07 mi N of Lorain to 2.43 mi N of Lorain
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.380, -85.380

There was a swift water rescue on Salem Church Road.

Thunderstorm Wind, Garrard

When
June 23, 6:45 PM EST
Where
Garrard County, 1.29 mi ESE of Buena Vista
Measured
53 kt (61 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
37.740, -84.650

The Garrard County Emergency Manager reported numerous trees down across the northern part of the county. A large tree fell on a storage building and power lines on Chenault Lane near Herrington Lake. Downed power poles and lines were also blocking a county road in the area.

Flash Flood, Fayette

When
June 23, 6:45 PM EST
Where
Fayette County, 0.54 mi E of Lexington to 0.84 mi NE of Lexington
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.050, -84.490

Officials reported numerous roads closed around Lexington due to high water. Broadway Street was closed in several places.

Thunderstorm Wind, Madison

When
June 23, 7:05 PM EST
Where
Madison County, 0.55 mi E of Richmond
Measured
53 kt (61 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.750, -84.290

Local media reported numerous trees down across Madison County.

Flash Flood, Scott

When
June 23, 8:02 PM EST
Where
Scott County, 2.14 mi SSE of Georgetown to 2.42 mi S of Georgetown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.170, -84.540

Lisle Road was flooded by at least 12 inches of water between US 25 and the railroad tracks.

Flash Flood, Scott

When
June 23, 8:02 PM EST
Where
Scott County, 1.29 mi WNW of Georgetown to 1.01 mi NW of Georgetown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.210, -84.570

US Highway 460 was flooded by at least 4 feet of high water.

Flood, Nicholas

When
June 24, 9:55 AM EST to 9:05 PM EST
Where
Nicholas County, 1.51 mi NE of Oakland Mills to 1.45 mi NE of Oakland Mills
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.414, -84.008

Heavy rainfall associated with the remnants of Tropical Storm Cindy brought the Licking River at Blue Licks Spring into minor flood. The river crested at 25.59 feet on June 24.

Flood, Franklin

When
June 24, 2:35 PM EST to 8:10 PM EST
Where
Franklin County, 2.12 mi S of Peaks Mill to 2.46 mi S of Peaks Mill
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.270, -84.816

Heavy rainfall associated with the remnants of Tropical Storm Cindy brought the Elkhorn Creek at Peaks Mills into minor flood. The river crested at 10.26 feet.

Flood, Bourbon

When
June 25, 1:25 AM EST to June 26, 3:40 AM EST
Where
Bourbon County, 1.14 mi SE of Paris to 0.98 mi SSE of Paris
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.208, -84.235

Heavy rainfall associated from Tropical Storm Cindy brought the Stoner Creek at Paris into minor flood. The river crested at 19.42 feet on June 24.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2017Every state in 2017This day in weather historyThe tornado archive for Kentucky, 2017Warnings in Kentucky, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 702412, 697593, 702394, 697489, 697594, 697493, 702413, 697579, 697491, 697494, 697580, 697492, 697495, 697589, 697587, 702395, 702396, 702397, 702398, 702399, 702400, 697577, 702401, 702402, 702403, 697588, 697592, 702404, 702405, 702406, 702407, 702408, 697590, 702409, 697591, 702410, 702411, 702393, 702392, 702391.